North Dakota, 2005

Hail in North Dakota, April 17, 2005

April 17, 2005 · NWS BIS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Apr 17, 2:05 PM CST, 8 hours 50 minutes earlier.

Area forecast discussion, Apr 17, 2:05 PM CST, 8 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
305 PM CDT SUN APR 17 2005

.SHORT TERM...
MODELS AGAIN IN GOOD AGREEMENT WITH FEATURES. FIRST CONCERN TODAY
IS CHANCE CONVECTION DEVELOPING ALONG DRYLINE AND WARMFRONT WESTERN
SOUTH DAKOTA CAN MOVE NORTH OF BORDER. CU DEVELOPING NOW FROM NE
RAPID CITY SOUTH. AXIS OF BEST CAPE BUILDS NORTH INTO CENTRAL NORTH
DAKOTA BUT STRONG CAPPING STILL PRESENT. WILL ADD CHANCE EVENING
THUNDERSTORMS TO EVENING PERIOD OVER SOUTHERN PORTION OF CWA.
NORTHERN COUNTIES WILL WAIT UNTIL MAIN SURFACE TROUGH MOVES FROM
EASTERN MONTANA TO NORTH DAKOTA BORDER AFTER 05Z. ALL MODELS
SIGNIFICANTLY WETTER THIS RUN WITH NEXT SYSTEM MOVING FROM DESERT
SOUTHWEST ON TUESDAY...ESPECIALLY OVER SOUTHERN COUNTIES. BUMPED
POPS FOR MONDAY NIGHT AND TUESDAY. TEMPERATURES COOL AS LONG WAVE
TROUGH MOVES TO CENTRAL ROCKIES BUT CWA REMAINS IN SOUTHERN BRANCH
WITH STRONG NORTHWEST FLOW ALOFT IN NORTHERN BRANCH NORTH OF BORDER.
TEMPERATURES COOL TO NORMAL WITH HIGHS IN THE MID 50S AND LOWS NEAR
FREEZING TUESDAY AND WEDNESDAY.

.LONG TERM...
THURSDAY THROUGH SUNDAY NIGHT...REGION FALLS UNDER A QUASI 500MB
DEFORMATION FIELD COL OVER THE LONGTERM. GFS ADVERTISING HIGH
PRESSURE RIDGING OVER THE SOUTHCENTRAL PLAINS...LOW PRESSURE
ROTATING OVER THE GREAT BASIN AND EXTENDING TO JUST OFF THE
CAL/OREGON PACIFIC COAST...AND ANOTHER UPPER LEVEL LOW OVER
SOUTHEASTERN CANADA. LATER ON IN THE EXTENDED...THE RIDGING OVER
SOUTHCENTRAL PLAINS MIGHT EXTEND JUST FAR ENOUGH NORTHWARD TO BUMP
OUR TEMPS A LITTLE ABOVE AVERAGE. NO SIGNIFICANT PRECIP EVENTS
ANTICIPATED. KEPT SLIGHT CHANCE OF POPS THURS INTO FRIDAY AS THERE
MAY BE ENOUGH DYNAMIC AND MOISTURE TO TRIGGER SOME SHOWERS. LONG
RANGE MODELS ARE STILL DIFFERING ON OVERALL TIMING AND PLACEMENT OF
DYNAMICS AND UPPER LEVEL PRESSURE FIELDS...SO AGAIN MADE VERY LITTLE
CHANGES TO THE REST OF THE EXTENDED FORECAST.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE
&&

HW/NH
Hazardous weather outlook, Apr 17, 3:02 AM CST, 19 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
402 AM CDT SUN APR 17 2005

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-180901-
ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN-
EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN-
MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER-
PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD-
WELLS-WILLIAMS-
INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN...
DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN...
WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON...
HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT...
BEACH AND ASHLEY
402 AM CDT SUN APR 17 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, McHenry

When
April 17, 10:55 PM CST to 10:58 PM CST
Where
McHenry County, 9 mi NE of Drake
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
48.017, -100.233

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2005Every state in 2005This day in weather historyWarnings in North Dakota, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5443910.